Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 26, 2015, 2:30 PM MDT. It took effect at Jul 27, 2015, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2015, 2:30 PM MDT (20:30 UTC)
- In effect from
- Jul 27, 2015, 9:00 AM MDT
- Expired
- Jul 27, 2015, 7:23 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS75 KPIH 262030 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT SUN JUL 26 2015 ...A COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA TOMORROW... .WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT TOMORROW MORNING PERSISTING THROUGH THE EVENING RESULTING IN AREAS OF BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. IDZ017-020-021-271200- /O.NEW.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 230 PM MDT SUN JUL 26 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. * TIMING...9 AM MONDAY TO 9 PM MONDAY * WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I-86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED...ESPECIALLY FOR HIGH DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
249 WWUS75 KPIH 262030 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT SUN JUL 26 2015 ...A COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA TOMORROW... .WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT TOMORROW MORNING PERSISTING THROUGH THE EVENING RESULTING IN AREAS OF BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. IDZ017-020-021-271200- /O.COR.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 230 PM MDT SUN JUL 26 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. * TIMING...9 AM MONDAY TO 9 PM MONDAY * WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I-86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
559 WWUS75 KPIH 262345 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT SUN JUL 26 2015 ...A COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA TOMORROW... .WINDY CONDITIONS DEVELOP BEHIND A STRONG COLD FRONT TOMORROW MORNING PERSISTING THROUGH THE EVENING RESULTING IN AREAS OF BLOWING DUST AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. IDZ017-020-021-271200- /O.CON.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 545 PM MDT SUN JUL 26 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... * TIMING...9 AM MONDAY TO 9 PM MONDAY * WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
185 WWUS75 KPIH 271248 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 648 AM MDT MON JUL 27 2015 IDZ017-020-021-280300- /O.CON.KPIH.WI.Y.0011.150727T1500Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 648 AM MDT MON JUL 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...9 AM MONDAY TO 9 PM MONDAY * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
835 WWUS75 KPIH 271945 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT MON JUL 27 2015 IDZ017-020-021-280300- /O.CON.KPIH.WI.Y.0011.000000T0000Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 145 PM MDT MON JUL 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...CONTINUES UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...LOOK FOR AREAS OF BLOWING DUST...ESPECIALLY ALONG I- 86 FROM WEST OF AMERICAN FALLS TO POCATELLO...I-15 FROM SOUTH OF FORT HALL TO IDAHO FALLS AND I-15 FROM IDAHO FALLS TO ROBERTS. DIFFICULT TRAVEL WILL ALSO BE EXPERIENCED... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
558 WWUS75 KPIH 280123 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 723 PM MDT MON JUL 27 2015 IDZ017-020-021-280230- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-150728T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 723 PM MDT MON JUL 27 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THROUGHOUT THE SNAKE PLAIN AND WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 26, 2:20 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 26, 2:20 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT SUN JUL 26 2015 .SHORT TERM...SIGNIFICANT CHANGES EXPECTED IN THE WEATHER OVER THE NEXT 12 TO 24 HOURS RESULTING IN A MYRIAD OF POTENTIAL IMPACTS. SHARP TROUGH IS CRASHING ASHORE OF THE BRITISH COLUMBIA AND WA COAST AS OF THIS WRITING. THIS TROUGH WILL CONTINUE TO STRENGTHEN AS IT SWEEPS THROUGH THE REGION THROUGH LATE MONDAY AND INTO EARLY TUESDAY. A COLD FRONT ATTENDANT TO THE TROUGH WILL ZIP FROM WEST TO EAST ACROSS THE FORECAST AREA TOMORROW...PASSING THROUGH THE CENTRAL MOUNTAINS AROUND SUNRISE AND THROUGH THE SNAKE RIVER PLAIN BY MID MORNING...THEN EXITING INTO WYOMING DURING THE MID AFTERNOON. MULTIPLE IMPACTS ANTICIPATED IN ASSOCIATION THE PASSAGE OF THIS FRONT. THE MOST WIDESPREAD IMPACTS WILL COME IN THE FORM OF WINDS...WITH GUSTS IN THE 20-30 MPH RANGE EXPECTED FOR MOUNTAIN PEAKS...WITH GUSTS IN THE 40-45 MPH RANGE EXPECTED ACROSS THE SNAKE RIVER PLAIN DEVELOPING DURING THE LATE MORNING HOURS. THIS WILL POTENTIALLY CAUSE BLOWING DUST ISSUES...AS WELL AS CREATE CHOP ON AREA LAKES AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. THUS WILL HOIST A WIND ADVISORY FOR SNAKE PLAIN ZONES TO ACCOUNT FOR THIS IMPACT. WINDS WILL GRADUALLY DIMINSISH TOMORROW NIGHT. A SECONDARY IMPACT IN ASSOCIATION WITH THE FRONTAL BOUNDARY WILL BE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. INCREASED POPS TO INCLUDE THIS POTENTIAL FOR THE SNAKE PLAIN...WITH ISOLATED SHOWERS AND STORMS NEAR THE UT BORDER INCREASING TO LIKELY SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS FOR THE UPPER SNAKE HIGHLANDS. SOME CONCERN OVER THE UPPER SNAKE HIGHLANDS FOR THE DEVELOPMENT OF A STRONG THUNDERSTORM OR TWO...AS THE COMBINATION OF ENOUGH INSTABILITY...MOISTURE AND DEEP LAYER SHEAR WILL BE REALIZED IN ADVANCE OF THE FRONT. THIS POTENTIAL WARRANTED THE INCLUSION OF A MENTION OF GUSTY WINDS AND SMALL HAIL IN THE FORECAST GRIDS OVER THIS AREA. A THIRD IMPACT IN ASSOCIATION WITH THIS SYSTEM WILL BE A DRAMATIC DROP IN TEMPERATURES BEHIND THE FRONT...WITH TEMPERATURES PLUMMETING TO 10-20 DEGREES BELOW NORMAL. A FEW RECORD LOW MAX TEMPERATURES MAY BE CHALLENGED BOTH MONDAY AND TUESDAY...ALONG WITH LOWS FLIRTING WITH RECORDS BOTH TUESDAY AND WEDNESDAY MORNING...ESPECIALLY ACROSS THE SNAKE RIVER PLAIN. RECORD LOWS BOTH MORNINGS ARE GENERALLY IN THE LOW 40S. WIDESPREAD SHOWERS WITH AN ISOLATED THUNDERSTORM EXPECTED ACROSS THE CENTRAL MOUNTAINS DEVELOPING AFTER MIDNIGHT TONIGHT AND CONTINUING THROUGH MUCH OF MONDAY BEFORE TAPERING OFF MONDAY EVENING INTO MONDAY NIGHT. ALSO EXPECT SIMILAR COVERAGE ACROSS THE UPPER SNAKE HIGHLANDS...BUT FOR A SHORTER DURATION...LATER TOMORROW AFTERNOON INTO TOMORROW EVENING. SNOW LEVELS DROP TO NEAR 9000 FT BY TOMORROW AFTERNOON...SO LIGHT SNOW ACCUMULATIONS ANTICIPATED ABOVE 9000 FT ACROSS THE CENTRAL MOUNTAINS. PREPARE FOR COLD AND DAMP CONDITIONS IF PLANNING ON RECREATING IN THESE AREAS OVER THE NEXT 48 HOURS OR SO. .LONG TERM...UPPER TROUGH QUICKLY SCAMPERS OUT OF THE AREA ON TUESDAY...LEADING TO A QUICK TRANSITION TO ZONAL FLOW...AND THUS A FORMIDABLE WARMING AND DRYING TREND WILL COMMENCE BY WEDNESDAY...WITH TEMPERATURES CONTINUING TO WARM THROUGH THE WEEK. IN FACT...EXPECT TEMPERATURES TO CLIMB TO NEAR TO ABOVE AVERAGE BY FRIDAY. UPPER RIDGE EXPECTED TO BECOME ESTABLISHED OVER THE FOUR CORNERS BY THIS WEEKEND. MOIST MONSOONAL FLOW AROUND THIS RIDGE WILL INCRINGE ON SE IDAHO...AND OPEN THE DOOR FOR ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY OVER HIGH TERRAIN AREAS FOR NEXT WEEKEND. AD/GK && .AVIATION...LARGE UPPER TROF AND COLD FRONT CONTINUE TO ADVANCE TOWARD EASTERN IDAHO. MAIN EFFECT AT TAF SITES WILL BE WINDS WITH 15 TO 25 KNOT SUSTAINED EXPECTED MONDAY AT BYI...PIH AND IDA. GUSTS IN THE 30 TO 40 KNOT RANGE EXPECTED. HAVE VICINITY THUNDERSTORMS AT ALL SITES LATE TONIGHT INTO MONDAY AS WELL. 10 TO 15 KNOT WINDS THIS AFTERNOON AT BYI...PIH AND IDA SHOULD DIMINISH BY SUNSET BEFORE PICKING UP AFTER MIDNIGHT ONCE AGAIN. GK && .FIRE WEATHER...A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE DISTRICT TONIGHT AND MONDAY. MAIN THREATS WILL BE SHOWERS AND THUNDERSTORMS WITH POSSIBLE WETTING RAINS MAINLY IN ZONES 422...475 AND 476. WITH POSSIBLE 25 TO 35 MPH SUSTAINED WINDS IN ZONES 425 AND 410. HUMIDITY WILL BE TOO HIGH TO ISSUE ANY RED FLAG WARNINGS HOWEVER. TEMPERATURES WILL BE WELL BELOW NORMAL MONDAY AND MONDAY NIGHT WITH SOME LOWS IN THE 30S EXPECTED TUESDAY MORNING. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY WITH A SIGNIFICANT WARMING TREND BY WEDNESDAY WITH HOT AND VERY DRY CONDITIONS BY THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 9 PM MDT MONDAY FOR IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.